Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 2, 2024, 8:16 PM CST for 6 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2024, 8:16 PM CST (02:16 UTC)
- Expired
- Feb 2, 2024, 9:15 PM CST
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 5:32 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
876
WUUS54 KEWX 030216
SVREWX
TXC031-091-171-187-209-259-030315-
/O.NEW.KEWX.SV.W.0009.240203T0216Z-240203T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
816 PM CST Fri Feb 2 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Hays County in south central Texas...
North central Guadalupe County in south central Texas...
Central Blanco County in south central Texas...
Southeastern Gillespie County in south central Texas...
Central Kendall County in south central Texas...
Comal County in south central Texas...
* Until 915 PM CST.
* At 816 PM CST, a severe thunderstorm was located near Kreutzberg,
or 9 miles northeast of Boerne, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde, Johnson
City, Woodcreek, Guadalupe River State Park, Kendalia, Smithson
Valley, Sisterdale, Kreutzberg, Spring Branch, Payton, Henly, and
Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3036 9817 3030 9809 2975 9785 2975 9864
3014 9882 3038 9816
TIME...MOT...LOC 0216Z 262DEG 38KT 2990 9863
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM3 follow-up statements
753
WWUS54 KEWX 030239
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
839 PM CST Fri Feb 2 2024
TXC171-030249-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Gillespie TX-
839 PM CST Fri Feb 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILLESPIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 3036 9817 3030 9809 2975 9785 2975 9849
3006 9868
TIME...MOT...LOC 0239Z 262DEG 38KT 2993 9835
$$
TXC031-091-187-209-259-030315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Kendall TX-Comal TX-
839 PM CST Fri Feb 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR HAYS...NORTH CENTRAL GUADALUPE...SOUTHERN BLANCO...NORTHEASTERN
KENDALL AND COMAL COUNTIES...
At 839 PM CST, a severe thunderstorm was located near Spring Branch,
or 10 miles northwest of Canyon Lake Dam, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
Canyon Lake Dam, Canyon Lake, Bulverde, Woodcreek, Guadalupe River
State Park, Kendalia, Smithson Valley, Spring Branch, Payton, Henly,
Pedernales Falls State Park, Flugrath, Fischer, Twin Sisters, and
Zorn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3036 9817 3030 9809 2975 9785 2975 9849
3006 9868
TIME...MOT...LOC 0239Z 262DEG 38KT 2993 9835
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM588
WWUS54 KEWX 030256
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
856 PM CST Fri Feb 2 2024
TXC259-030306-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Kendall TX-
856 PM CST Fri Feb 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENDALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0256Z 262DEG 38KT 2996 9814
$$
TXC031-091-187-209-030315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Comal TX-
856 PM CST Fri Feb 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR HAYS...NORTH CENTRAL GUADALUPE...SOUTHERN BLANCO AND NORTHEASTERN
COMAL COUNTIES...
At 856 PM CST, a severe thunderstorm was located near Wimberley,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
Canyon Lake Dam, Canyon Lake, Woodcreek, Fischer, Twin Sisters,
Payton, Henly, Zorn, Driftwood, Smithson Valley, Spring Branch,
Hunter, Startzville, Sattler, and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0256Z 262DEG 38KT 2996 9814
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM711
WWUS54 KEWX 030306
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
906 PM CST Fri Feb 2 2024
TXC031-091-187-209-030316-
/O.EXP.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Comal TX-
906 PM CST Fri Feb 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR HAYS...NORTH CENTRAL
GUADALUPE...SOUTHERN BLANCO AND NORTHEASTERN COMAL COUNTIES WILL
EXPIRE AT 915 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0306Z 262DEG 38KT 2997 9804
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 5:43 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 2, 5:43 PM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 543 PM CST Fri Feb 2 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 543 PM CST Fri Feb 2 2024 Severe Thunderstorm Watch 13 has been issued for most of South Central Texas until Midnight CST. Storms have begun to intensify out west and they will track to the east while other storms develop and become strong to severe. && .SHORT TERM... (Tonight through Saturday night) Issued at 150 PM CST Fri Feb 2 2024 Key Messages: - A Pacific cold front pushing into the local area will bring scattered showers and isolated thunderstorms this afternoon and numerous showers and thunderstorms tonight. - There is a Level 2 of 5 risk for severe storms across most of South Central Texas. The primary risk with any severe storms will be large to very large hail. A secondary risk of isolated damaging wind gusts and isolated tornadoes also exists. - There is a Level 1 of 4 risk for excessive rainfall leading to isolated spots of flooding across portions of the Hill Country and along and east of Highway 281 including both Austin and San Antonio metro areas and the coastal plains. - Gusty winds and dry air behind the Pacific cold front will create near-critical to critical fire weather conditions along the Rio Grande Saturday afternoon and early evening. We will monitor closely the situation in case of needing to issue a Fire Weather Product. Light to moderate showers and even a few lightning strikes are affecting parts of the Hill Country, I-35 corridor and the coastal plains as of 130 PM. This activity is going to persist for the rest of this afternoon. Then later this afternoon into the evening, the combination of an upper level trough, a dry line and advancing Pacific cold front bring the potential of the development for strong to severe thunderstorms across all of South Central Texas. Forecast soundings show a capping inversion for most of this afternoon. However, the capping inversion breaks late this afternoon as the dry-line pushes across the Rio Grande. A second round of strong to severe thunderstorms is forecast for mid to late evening into the overnight hours as the Pacific front pushes across the local area. There will be enough instability in place for updrafts to support strong to severe thunderstorms through the period. Main weather hazards are forecast to be large to very large hail, and damaging winds. An isolated tornado or two can't be ruled out as moderate to strong shear is likely to be in place. The first wave of strong to severe storms is likely happening around 6 PM or so along the Rio Grande, 9 PM or so across the Hill Country and I-35 corridor with a pulse of storms developing across the coastal plains around 10 PM. The second around of storms associated with the Pacific front arrives across the Rio Grande between 8 and 9 PM, close to 1 AM along the I-35 corridor and from 2 to 5 AM over the coastal plains. Rainfall amounts are forecast to average 1/4 to 1 inch for most areas, with the exception of the Rio Grande, where less than 1/10 inch to nothing could occur. The HREF is indicating some isolated pockets up to 2 inches could occur. While the relatively quick speed of the system should minimize these higher amounts, antecedent conditions were primed along and east of the I-35 corridor with the heavy rainfall Jan 21-25. Therefore, there is the potential for isolated pockets of flooding through this area if any heavier rainfall amounts set up. Dry and breezy to windy conditions are expected on Saturday across the local area especially over the Rio Grande. A Wind Advisory is in effect from 9 AM to 6 PM Saturday for Val Verde, Edwards and Kinney Counties, as these areas could experience northwest to west winds of 20 to 30 mph and gusts up to 45 MPH. With dry and breezy/windy conditions expected along the Rio Grande on Saturday, and minimum relative humidity values in the teens and 20s, there is a concern for the spread of fires if they do develop. We will monitor the situation closely and issue any fire weather product in the future if needed. Sunny skies are expected for Saturday with highs in the 60s and 70s with clear skies in store for Saturday night and overnight lows between the mid 40s to low 50s. && .LONG TERM... (Sunday through Friday) Issued at 150 PM CST Fri Feb 2 2024 Strong northwesterly winds are expected through Sunday behind the surface low/pacific cold front and the positioning of a strong jet streak aloft as the trough axis pivots to the east. Strongest winds focuses across the western half of the area and across the higher terrain in the Hill Country. Gusts up into the range of 45 to 50 mph will be possible and a Wind Advisory would likely become necessary across much of the region. A High Wind Warning could also become considered for portions of the Rio Grande. In addition to these strong winds, the drier air combined with the mild temperatures will result in low humidity with min RH values falling below 20 percent for areas near the Rio Grande. This same area hasn't received the same rainfall in January as much as the remainder of South-Central Texas has. With the combination of these aspects, critical fire weather conditions will develop across this area and we'll elect to issue a Fire Weather Watch from Sunday morning to Sunday evening across the zones along the Rio Grande. The wind speeds will subside slightly from Sunday night through Monday but stay of moderate to breezy levels. Upper level ridging builds aloft through early to midweek. At the surface, high pressure settles across the region early in the week before sliding to the east. Once the surface high slides east, a south-southeasterly surface flow develops and this does allow for some gradual low-level moisture return. The afternoon highs remain mild to warm, in the 60s and low 70s. Expect for cooler overnight lows early in the week before trending milder and more humid later in the week. Rain is not be expected underneath mostly clear to partly cloudy skies. The next upper level trough establishes across the inter-mountain west late this week and will induce returning southwesterly flow aloft atop South-Central Texas. Additionally, a weak front could advance into the region sometime around late Thursday or into the Friday timeframe. This provides some returning low end rainfall chances across our east-northeastern zones late in the long term forecast period. && .AVIATION... (00Z TAFS) Issued at 542 PM CST Fri Feb 2 2024 Poor flying conditions with IFR/MVFR CIGs/VSBYs in SHRA/TSRA this evening at KDRT and mid evening through the overnight hours at the I-35 sites. Wind gusts to 40 KTs and GR/GS are possible with TSRA. Skies rapidly become VFR after passage of the SHRA/TSRA and prevail through Saturday. At KDRT, northwesterly winds at less than 10 KTs develop this evening, then increase to 15 to 28 KTs with gusts to 40 KTs on Saturday. At the I-35 sites, southeasterly winds 10 to 15 KTs, shift to northwesterly at 5 to 10 KTs early overnight, then increase to westerly at 10 to 20 KTs with a few gusts to 30 KTs on Saturday. && .FIRE WEATHER... Issued at 150 PM CST Fri Feb 2 2024 A strong storm system will push through the area this evening and overnight. This system will bring the return of some strong west to northwest winds to the area and dry air at the surface. On Saturday, winds will be near 15-25 mph for areas along and west of the Highway 281 corridor with the slightly higher wind speeds in Val Verde and Kinney Counties. Humidity values will drop below 20 percent for the Rio Grande Plains as well, and elevated to near critical fire weather conditions will be possible there Saturday afternoon. The more concerning window for fire weather remains Sunday as wind speeds increase above 20 mph for most of the area with some 25 to 35 mph sustained speeds in the Rio Grande Plains and Edwards Plateau. Gusts will be even higher as high as 50 mph. Humidity will fall below 20 percent across much of the Rio Grande Plains and into portions of the Southern Edwards Plateau. Critical fire weather conditions are expected and a Fire Weather Watch has been issued across these areas form Sunday morning to Sunday evening. Farther east, the humidity levels will not be as low and have seen recent wetting rains but do expect some elevated to near critical fire weather to be possible given the breezy winds. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 53 69 48 68 / 100 20 0 0 Austin Bergstrom Intl Airport 54 69 48 69 / 100 20 0 0 New Braunfels Muni Airport 54 71 48 71 / 90 20 0 0 Burnet Muni Airport 50 66 46 65 / 100 0 0 0 Del Rio Intl Airport 51 72 53 74 / 40 0 0 0 Georgetown Muni Airport 52 67 48 66 / 100 10 0 0 Hondo Muni Airport 50 70 51 72 / 90 0 0 0 San Marcos Muni Airport 53 69 46 69 / 90 20 0 0 La Grange - Fayette Regional 58 70 48 67 / 90 50 0 0 San Antonio Intl Airport 53 69 49 70 / 90 10 0 0 Stinson Muni Airport 55 71 50 72 / 90 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM to 6 PM CST Saturday for Edwards-Kinney-Val Verde. && Short-Term...04 Long-Term...Brady Aviation...04
Hazardous weather outlook, Feb 2, 6:37 PM CST, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 637 PM CST Fri Feb 2 2024 TXZ171>173-183>194-202>209-217>225-228-040045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 637 PM CST Fri Feb 2 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Pacific weather system will bring scattered to numerous showers and thunderstorms this evening through the overnight hours. There are levels 1 to 2 of 5 risk for severe storms. The primary risk with any severe storms will be large hail. A secondary risk of isolated damaging wind gusts and isolated tornadoes also exists. There is also a level 1 of 4 risk for excessive rainfall leading to isolated spots of flooding across portions of the Hill Country to along and east of the Interstate 35 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty west to northwest winds and drier air are expected Saturday into Sunday. A Wind Advisory is in effect for far western areas on Saturday and will likely be expanded farther to the east for Sunday. Gusts up to 40 to 50 mph are possible. Critical fire weather conditions are possible along the Rio Grande Saturday and Sunday. A Fire Weather Watch is in effect for this area. It will likely be upgraded to a Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 2, 5:58 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
558 PM CST Fri Feb 2 2024
TXZ218-219-030045-
Frio TX-Zavala TX-
558 PM CST Fri Feb 2 2024
...A strong thunderstorm will impact portions of east central Zavala
and Frio Counties through 645 PM CST
...
At 558 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Divot, or 14 miles northwest of Dilley, moving east at
50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearsall, North Pearsall, Goldfinch, Derby, Divot, Bluff, Schattel,
Bigfoot, and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
&&
LAT...LON 2871 9946 2887 9950 2906 9883 2877 9880
2870 9880
TIME...MOT...LOC 2358Z 261DEG 44KT 2878 9938
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Feb 2, 6:26 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
626 PM CST Fri Feb 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail 5 WNW Fort Clark Spring 29.32N 100.49W
02/02/2024 E0.70 inch Kinney TX Cocorahs
Reporter estimated dime sized hail. Time
estimated via radar.
&&
BGSpecial weather statement, Feb 2, 6:47 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
647 PM CST Fri Feb 2 2024
TXZ217-218-030130-
Maverick TX-Zavala TX-
647 PM CST Fri Feb 2 2024
...A strong thunderstorm will impact portions of east central
Maverick and northwestern Zavala Counties through 730 PM CST
...
At 647 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Chula Vista, or 12 miles east of Eagle Pass,
moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Maverick and northwestern Zavala Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
&&
LAT...LON 2865 10029 2879 10039 2903 10000 2879 9987
TIME...MOT...LOC 0047Z 239DEG 29KT 2874 10028
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Feb 2, 6:56 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
656 PM CST Fri Feb 2 2024
TXZ202-203-030145-
Uvalde TX-Kinney TX-
656 PM CST Fri Feb 2 2024
...A strong thunderstorm will impact portions of east central Kinney
and southwestern Uvalde Counties through 745 PM CST
...
At 656 PM CST, Doppler radar was tracking a strong thunderstorm over
Cline, or 19 miles west of Uvalde, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cline and Blewett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
&&
LAT...LON 2921 10017 2931 10017 2941 9990 2916 9989
TIME...MOT...LOC 0056Z 263DEG 13KT 2926 10009
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Feb 2, 7:15 PM CST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
715 PM CST Fri Feb 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail Fort Clark Springs 29.31N 100.42W
02/02/2024 E1.25 inch Kinney TX Public
Public video showing hailstones falling,
some of which appear larger than quarters,
at Fort Clark Springs in Brackettville, TX.
Video was relayed by broadcast media. Time
estimated via radar.
&&
BGSpecial weather statement, Feb 2, 7:33 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
733 PM CST Fri Feb 2 2024
TXZ186>189-204>206-030215-
Comal TX-Bexar TX-Gillespie TX-Kerr TX-Medina TX-Bandera TX-
Kendall TX-
733 PM CST Fri Feb 2 2024
...A strong thunderstorm will impact portions of northern Medina,
Bandera, southeastern Kerr, southeastern Gillespie, Kendall,
northwestern Bexar and west central Comal Counties through 815 PM CST
...
At 733 PM CST, Doppler radar was tracking a strong thunderstorm near
Medina, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Tarpley, Fair Oaks
Ranch, Bulverde, Cross Mountain, Stonewall, Walnut Grove, Camp Verde,
Bandera Falls, The Dominion, Kerrville-Schreiner Park, Sisterdale,
Kreutzberg, Pipe Creek, Welfare, and Blumenthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
&&
LAT...LON 2948 9933 2999 9941 3025 9867 2964 9847
TIME...MOT...LOC 0133Z 252DEG 46KT 2979 9918
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:47 PM CST | Special Weather Statement | EWX | Maverick | 43 min |
| Feb 2, 6:56 PM CST | Special Weather Statement | EWX | Uvalde | 49 min |
| Feb 2, 7:01 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 59 min |
| Feb 2, 7:29 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 38 min |
| Feb 2, 7:33 PM CST | Special Weather Statement | EWX | Bandera, Kendall | 42 min |
| Feb 2, 7:48 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Comal, Gillespie, Kendall, Kerr | 42 min |
| Feb 2, 8:21 PM CST | Special Weather Statement | EWX | Llano | 39 min |
| Feb 2, 8:28 PM CST | Special Weather Statement | EWX | Comal, Guadalupe | 47 min |
| Feb 2, 8:44 PM CST | Special Weather Statement | EWX | Atascosa | 46 min |
| Feb 2, 9:00 PM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Feb 2, 9:00 PM CST | Special Weather Statement | EWX | Atascosa | 45 min |
| Feb 2, 9:05 PM CST | Special Weather Statement | EWX | Hays | 40 min |
| Feb 2, 9:26 PM CST | Special Weather Statement | EWX | Karnes, Wilson | 49 min |
| Feb 2, 9:48 PM CST | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 42 min |
| Feb 2, 10:10 PM CST | Special Weather Statement | EWX | Dimmit | 50 min |
| Feb 2, 10:13 PM CST | Special Weather Statement | EWX | Gonzales | 47 min |
| Feb 2, 10:34 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Feb 2, 10:37 PM CST | Special Weather Statement | EWX | Travis | 23 min |
| Feb 2, 10:52 PM CST | Tornado Warning | EWX | Bastrop, Fayette | 10 min |
| Feb 2, 10:57 PM CST | Special Weather Statement | EWX | Lavaca | 48 min |
| Feb 2, 11:21 PM CST | Special Weather Statement | EWX | Fayette, Lee | 54 min |
| Feb 3, 12:13 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Feb 3, 12:46 AM CST | Special Weather Statement | EWX | Medina | 44 min |
| Feb 3, 1:09 AM CST | Special Weather Statement | EWX | Zavala | 51 min |
| Feb 3, 1:20 AM CST | Special Weather Statement | EWX | Medina | 40 min |
| Feb 3, 1:31 AM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 44 min |
| Feb 3, 1:39 AM CST | Special Weather Statement | EWX | Dimmit, Zavala | 66 min |
| Feb 3, 2:03 AM CST | Special Weather Statement | EWX | Medina | 57 min |
| Feb 3, 2:10 AM CST | Red Flag Warning | EWX | Val Verde | 16 hr |
| Feb 3, 2:29 AM CST | Special Weather Statement | EWX | Atascosa, Frio | 61 min |
| Feb 3, 3:40 AM CST | Areal Flood Advisory | EWX | Atascosa, DeWitt, Gonzales, Karnes, Lavaca, Wilson | 6 hr |
| Feb 3, 12:26 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more | 30 hr |
| Feb 3, 12:28 PM CST | Red Flag Warning | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 33 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.